Advanced Search
MyIDEAS: Login to save this paper or follow this series

Bounds on the Risk-Free Interest Rate in Incomplete Markets With and Without Utility Functions Exhibiting Constant Absolute Risk Aversion

Contents:

Author Info

  • Chiaki Hara

    (University of Cambridge)

Abstract

In a model of a two-period exchange economy under uncertainty, we find an upper bound for the equilibrium risk-free interest rate when the expected aggregate endowment in the second period is no greater than the first-period aggregate endowment. We also find a lower bound when the agents' utility functions exhibit constant absolute risk aversion and the expected aggregate endowment in the second period is no smaller than the first-period counterpart. These bounds are independent of the degree of market incompleteness, and so these results show to what extent market incompleteness can explain the risk-free rate puzzle in this class of general equilibrium models with heterogeneous agents. A general method of finding lower bounds is also presented.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://fmwww.bc.edu/RePEc/es2000/1448.pdf
File Function: main text
Download Restriction: no

Bibliographic Info

Paper provided by Econometric Society in its series Econometric Society World Congress 2000 Contributed Papers with number 1448.

as in new window
Length:
Date of creation: 01 Aug 2000
Date of revision:
Handle: RePEc:ecm:wc2000:1448

Contact details of provider:
Phone: 1 212 998 3820
Fax: 1 212 995 4487
Email:
Web page: http://www.econometricsociety.org/pastmeetings.asp
More information through EDIRC

Related research

Keywords:

References

No references listed on IDEAS
You can help add them by filling out this form.

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. David K. Levine & William R. Zame, 2002. "Does Market Incompleteness Matter?," Econometrica, Econometric Society, vol. 70(5), pages 1805-1839, September.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:ecm:wc2000:1448. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Christopher F. Baum).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.